Jump to content
CrazyBoards.org

Accidentally throwing up after taking pills


Recommended Posts

To add to the wonders of today...I had something (don't know what--possibly because I had been crying a lot, but I was fairly under control at the time of swallowing) go wrong when swallowing my meds tonight just a few minutes ago.  That led to me throwing up fairly shortly after, but I honestly don't know what if anything came up.  There was one pill that was either a 300mg lithium or a 100mg gabapentin (it's a capsule that looks similar and I take two of the lithium and then the gabapentin).  

Given that I know nothing about what actually went down, I feel like the safest course of action is assuming everything did.  Presumably something didn't and I'll feel off tomorrow but it's not like I'm feeling particularly on these days anyway.

that said--anyone have other ideas?  Or agree with that assessment?

Link to comment
Share on other sites

I think the safest course of action would be to just resume taking your meds as usual tomorrow because you don't know what came up and it's not really safe to double up on lithium (although I did once because I forgot that I had taken my dose and took another one, but nothing really bad happened except I got a worse tremor for a while). However, safety is number 1 and I wouldn't double up if I had a choice.

Link to comment
Share on other sites

Thank you both.  I have to see the pharmacist to pick up lithium today (ironically), so I might try to get up the nerve to ask.  Night time is a lot of meds - the lithium and gabapentin are just the beginning.  Also lamictal, ativan, and latuda (with the latuda being the newest, so the one I know the least about). 

That said, the gabapentin is mostly to help me sleep, the lithium I take in the morning also (it's split 600/300), the ativan I take in the morning also.  So really it's just the latuda and the lamictal.  It probably makes the most sense to wait it out...and if I get really fuzzy, I can try to talk myself into taking the PRN seroquel. 

Link to comment
Share on other sites

I've had that happen several times, it's the lithium that triggers it, it's such a lightweight capsule it tends to trigger gagging. I've found the old trick of taking a bite of food, chew it up, then pop the capsule in your mouth and swallow the whole thing. 

But to answer your question (yes, ask the pharmacist), I wouldn't risk taking a double dose of esp lithium. I've never noticed a difference over skipping one night. 

Link to comment
Share on other sites

I would NOT double up on taking any meds that you threw up. 

I'm glad you are seeing your pharmacist today to ask about it. 

I would also mention it to your pdoc.  It probably is nothing, but just something to put in the back of your minds just in case it ever happens again.

Link to comment
Share on other sites

2 hours ago, dancesintherain said:

i just found myself crying in the shower again, but that's normal these days. 

I'm sorry to hear that you are crying so much.  You sound like me when I am very depressed and the tears won't stop.  Is this something you could ask your pdoc about?  Maybe get a med tweak?

Link to comment
Share on other sites

Perhaps.  I'd rather tell my actual pdoc, who I see on Thursday, but if I'm not out of PHP as of then, he can't make med changes.  I'm still hoping to be out and just working with him and tdoc, but I'm worried about screwing everything up.  I also honestly don't feel that much better anymore, so I figure it's time to cut my losses and move on.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...